MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,24X19X175; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,24X19X175; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Catalog Number 523424
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Cyst(s) (1800); Fatigue (1849); Headache (1880); Hearing Impairment (1881); Inflammation (1932); Necrosis (1971); Swelling (2091); Tissue Damage (2104); Injury (2348); Not Applicable (3189); No Code Available (3191)
Date of Event 03/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pfs and medical records received.Pfs alleges metallosis, fatigue, swelling, inflammation, dislocation, headaches, hearing loss, pseudotumor, necrosis, deterioration and instability of the right hip, gastrointestinal problem, cholecystitis and gallbladder removal.After review of medical records for mdr reportability, the patient was revised to address large pseudotumor causing soft tissue destruction and significant metallosis with cystic changes.Revision notes reported elevated metal ions, aspirated turbid dark black fluid and metallosis within the synovial tissue.The screw was removed and the cup is well fixed.Clinical notes stated that patient previously fell and dislocated and was reduced in er.Mri showed a significant pseudotumor.Doi: (b)(6) 2002; dor: (b)(6) 2017; right hip.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7402695
Report Number1818910-2018-56838
Device Sequence Number592488
Product Code JDI
UDI-Device Identifier10603295171065
UDI-Public10603295171065
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2006
Device Catalogue Number523424
Device Lot Number954128
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer04/12/2018
12/11/2019
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date04/19/2018
01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight84